Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


FOLLO UP: Sinusitis Drug Interaction with Atripla??? Please advise
Nov 21, 2012

Dear Dr Joe,

I went back to my ENT dr today. He said that I'm much better but that my nasal passages whewre still inflammed but with no infection of my sinuses.

He said that I needed to take Fluticasone (nasal spray) for 25 days, Cefuroxime for 5 more days to prevent possible infection, and he also prescribed the following:

oxymetazoline (nasal drops) for 5 days Meloxicam for 5 days

I checked only and there appears to be serious interaction between meloxicam and atripla (casuing possible renal failure).

Is it ok to take all these with atripla in the recommended dosages?

Ill wait for your answer before starting on meloxicam and oxymetazoline.

Thanx a lot!

Regards,

Joe

Response from Dr. McGowan

Hi Joe,

There are no significant interactions between your Atripla and the medicine for your sinuses. Meloxicam is an NSAID (non-steroidal antiinflammatory drug) that can cause probelms with your kidneys if taken at high doses over a long period of time, it can also cause stomach problems. Tenofovir (which is in Atripla) can also cause kidney problems rarely. If you have normal kidney function now, a few days of a NSAID (taken always with food) should be safe.

Happy Holidays! Joe (From one Joe to another!)



Previous
HISSING NOISE OR TINITUS IN EAR
Next
which drug is right for me??????

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement